Peter Teichner's Papers

Back to my Homepage

Surveys and Preprints

Please click on an icon to download the pdf-file.

Tree homology and a conjecture of Levine.
with Jim Conant and Rob Schneiderman, to appear in Geometry & Topology 2012.

Traces in monoidal categories.
with Stephan Stolz, to appear in the Transactions of the A.M.S. 2012

Higher order intersections in low-dimensional topology.
with Jim Conant and Rob Schneiderman, Proceedings of the National Academy 2011, 108 (20) 8131-8138.

Supersymmetric field theories and generalized cohomology.
with Stephan Stolz, Mathematical Foundations of Quantum Field Theory and Perturbative String Theory, Proceedings of Symposia in Pure Mathematics, Vol. 83, A.M.S. 2011, 279-340.

Differential forms and 0-dimensional super symmetric field theories
with Henning Hohnhold, Matthias Kreck and Stephan Stolz, Quantum Topol. 2 (2011), 1-41.

Super manifolds - a short and incomplete survey.
with Henning Hohnhold and Stephan Stolz, Bulletin of the Manifold Atlas 2011.

From minimal geodesics to super symmetric field theories, in memory of Raoul Bott.
with Henning Hohnhold and Stephan Stolz, CRM Proceedings and Lecture Notes, Volume 50, 2010, 207-273.

Topological 4-manifolds with geometrically 2-dimensional fundamental groups.
with Ian Hambleton and Matthias Kreck, Journal of Topology and Analysis, vol. 1 (2) 2009, 123-151

New constructions of slice links.
with Tim Cochran and Stefan Friedl, Commentarii Mathematici Helvetici, vol. 84 (3) 2009, 617-638

Positive topological field theories and manifolds of dimension > 4.
with Matthias Kreck, Journal of Topology, Volume 1 (2008), 663-670.

Knot concordance and von Neumann rho-invariants.
with Tim Cochran, Duke Mathematical Journal, Volume 137, Number 2 (2007), 337--379.

Jacobi identities in low-dimensional topology.
with Jim Conant and Rob Schneiderman, Compositio Math. 143 (2007) 780-810.

Non-smoothable four-manifolds with infinite cyclic fundamental group.
with Stefan Friedl, Ian Hambleton and Paul Melvin, International Mathematics Research Notices, Vol. 2007, Article ID rnm031, 20 pages.

Geometric topology and connections with quantum field theory.
Abstracts from the workshop held June 12--18, 2005. Organized by Stephan Stolz and Peter Teichner. Oberwolfach Reports. Vol. 2, no. 2 (2005), 1505-1546.

What is an elliptic object?
with Stephan Stolz, Topology, geometry and quantum field theory, London Math. Soc. LNS 308, Cambridge Univ. Press 2004, 247-343.

Generalized cohomology and super symmetric field theories, Part 1, Peter Teichner
Generalized cohomology and super symmetric field theories, Part 2, Stephan Stolz
Survey talks given at the Kavli Institute for Theoretical Physics Mathematical Structures in String Theory (Aug 1 - Dec 16, 2005)

New topologically slice knots.
with Stefan Friedl, Geometry and Topology, Vol.9 (2005), 2129-2158. - Correction to an example in the paper

On knots with trivial Alexander polynomial.
with Stavros Garoufalidis, Journal of Differential Geometry 67 (2004), 763-789.

What is ... a grope?
Notices of the A.M.S. 51 (8) (2004), 892-893.

Whitney towers and the Kontsevich integral.
with Rob Schneiderman, Geometry and Topology Monogr. 7 (2004), 101-134.

3 Lectures on Whitney towers, Milnor invariants and concordance theory
21st Annual Workshop in Geometric Topology, Univ. of Wisconsin-Milwaukee, June 10-12, 2004.

Grope cobordism of classical knots.
with Jim Conant, Topology, 43 (2004), 119-156.

Structure in the classical knot concordance group.
with Tim Cochran and Kent Orr, Comment. Math. Helv. , 79 (2004), 105-123.

Grope cobordism and Feynman diagrams.
with Jim Conant, Math. Annalen, 328 (2004), 135-171.

Knot concordance, Whitney towers and von Neumann signatures.
with Tim Cochran and Kent Orr, Annals of Math., 157 (2003), 433-519.

Flatness and the Ore condition for rings.
Proceedings of the AMS, 131 (2003), 1977-1980.

Knots, von Neumann signatures, and grope cobordism. Lecture given at the ICM 2002 in Beijing,
Proceedings of the International Congress of Math., Vol II: Invited Lectures, 437-446.

Higher order intersection numbers of 2-spheres in 4-manifolds.
with Rob Schneiderman, Algebraic & Geometric Topology, 1 (2000), 1-29.

All 2-dimensional links are null homotopic.
with Arthur Bartels, Geometry and Topology, 3 (1999), 235-252.

Symmetric surgery and boundary link maps.
Mathematische Annalen, 312 (1998), 717-735.

Maximal nilpotent quotients of 3-manifold groups.
Mathematical Research Letters 4 (1997), 283-293.

Betti number estimates for nilpotent groups.
with Michael Freedman and Richard Hain, Fields Medallists' Lectures, edited by M. Atiyah and D. Lagolnitzer, World Sci. Ser. in 20th Century Math. 5 (1997), 413-434.

A non-extended hermitian form over the group ring of the integers.
with Ian Hambleton, Manuscripta Mathematica 94 (1997), 435-442.

Alexander duality, gropes and link homotopy.
with Slava Krushkal,Geometry and Topology, 1 (1997), 57-69.

4-manifold topology I.
with Michael Freedman, Inventiones Mathematicae 122 (3) (1995), 509-529.

Appendix to 4-manifold topology I: clarification of linear grope height raising.
with Michael Freedman, Preprint 1995.

4-manifold topology II.
with Michael Freedman, Inventiones Mathematicae 122 (3) (1995), 531-557.

Counter examples to the Kneser conjecture in dimension four.
with Matthias Kreck and Wolfgang Lueck, Commentarii Mathematici Helvetici 70 (1995), 423-433.

Stable prime decompositions of 4-manifolds.
with Matthias Kreck and Wolfgang Lueck, Commentarii Prospects in topology (Princeton, NJ, 1994), 251-269, Ann. of Math. Stud., 138, Princeton Univ. Press, Princeton, NJ, 1995.

Van Kampen's embedding obstruction is incomplete for 2-complexes in 4-space.
with Slava Krushkal and Michael Freedman, Mathematical Research Letters 1 (1994), 167-176.

6-Dimensional manifolds without totally algebraic homology.
Proceedings of the A.M.S. 123 (9) (1995), 2909-2914.

Nonorientable 4-manifolds with fundamental group of order 2.
with Ian Hambleton and Matthias Kreck, Transactions of the A.M.S. 344 (2) (1994), 649-665.

On the star-construction for topological 4-manifolds.
Proc. of the Georgia International Topology Conference 1993. Geom. top. AMS/IP Stud. Adv. Math. 2 300-312 A.M.S. (1997)

On the signature of 4-manifolds with universal covering spin.
Mathematische Annalen 295 (1993), no. 4, 745-759.

Topological 4-manifolds with finite fundamental group.
PhD Thesis, University of Mainz, Germany, Shaker Verlag 1992, ISBN 3-86111-182-9.

Unpublished papers

Classification of closed topological 4-manifolds.
A short and incomplete survey from 1992.

All oriented 4-manifolds have spin-c structures.
with Elmar Vogt, Preprint 1994.